Ask a doctor

Droopy and swollen upper eyelids 6 hours after Xeomin, should I be concerned? (photo)

I have had Botox before for forehead wrinkled above my eyebrow. One time afterward my eyelid dropped- this never happened again. Yesterday, I received Xeomin to the same area from a different injector. About 6 hours after the injection I noticed heaviness in the outer upper eyelids. I'm concerned and I am hoping this will go away.

Doctor Answers (1)

A little swelling after injection with Xeomin can be expected.

+1
Hi rungirl23. After injection with any product, including Botox, Dysport, or Xeomin, a little swelling can be expected. Any time an injury is made to the skin, swelling occur because the skin has to heal from the injury. Additionally, the product is injected with a saline, which can cause temporary swelling. These side effects should go away in 1-2 days.

As for eyelid droop, remember that it is about the injector, not the injectable. It is important to go to a reputable board-certified dermatologist or plastic surgeon for your treatments. Everybody's anatomy is a little different and your injector should tailor your treatments to best suit your face and muscles. Even if you have a side effect from neuromodulators such as Xeomin, it will get better with time as your muscle goes back to normal movement - usually 3-4 months.

I hope this helps!


San Francisco Dermatologic Surgeon
5.0 out of 5 stars 15 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.